MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER

SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER
Catalog Number 03.404.000S
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During surgery the ria system hose presents failures since the tip where the hose connects to the ramer breaks causing it to stop working properly, which is why it is necessary to unclog another ria system.In addition to this, the doctor reports that the ria heads were advancing with great difficulty through the medullary canal, which makes it difficult to take the graft, it should be clarified that the system was mounted correctly and it was checked that everything was well connected in addition to doing the previous steps of the technique before introducing the ria into the medullary canal, at the end of the surgery the doctor informs that only one ria kit can be charged, arguing that the one that presented the novelty is a product failure and that for this reason the desired amount of graft could not be extracted and does not authorize the inclusion of the ria system kit within the expense, in addition to this, the head of the sterilization center indicates that it is not the first time that there have been problems with this system.The surgery was ultimately completed successfully, without any harm to the patient or disruption to the surgical time.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: photo investigation: the product was not returned to medtech orthopaedics , however photos were provided for review.The photo investigation revealed that [03.404.000s, ria 2 bone harvesting kit 520mm sterile] has broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The provided evidence was not sufficient to confirm the reported event of unable to assemble/disassemble and will not seat/advance.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [ria 2 bone harvesting kit 520mm sterile] would contribute to the complained device issue.Based on the investigation findings, the ria 2 bone harvesting kit 520mm sterile has broken because of cause trace to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part: 03.404.000s.Lot no: 54936p8.Release to warehouse date: 07 feb 2025.Expiry date: 1 feb 2027.Manufacturing site: werk selzach.Supplier: (b)(6).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 BONE HARVESTING KIT 520MM STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key21899643
Report Number8030965-2025-03990
Device Sequence Number4009047
Product Code HTO
UDI-Device Identifier10886982274236
UDI-Public(01)10886982274236(17)270201(10)54936P8
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.000S
Device Lot Number54936P8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown